Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 1, 2015, 3:00 AM PDT for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Apr 1, 2015, 4:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 3:00 AM PDT (10:00 UTC)
- In effect from
- Apr 1, 2015, 4:00 PM PDT
- Expired
- Apr 2, 2015, 11:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4827 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS75 KVEF 011000 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PDT WED APR 1 2015 ...WINDS TO INCREASE AGAIN ACROSS SOUTHEAST CALIFORNIA LATER TODAY... .A WEATHER DISTURBANCE WILL APPROACH THE AREA TODAY AND WINDS WILL INCREASE ACROSS THE EASTERN SIERRA SLOPES AND THE WESTERN MOJAVE DESERT LATER THIS AFTERNOON AND CONTINUE INTO THURSDAY MORNING. CAZ519-011900- /O.NEW.KVEF.WI.Y.0006.150401T2300Z-150402T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 300 AM PDT WED APR 1 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT THURSDAY. * WINDS: WEST AT 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING: DOWNSLOPE WINDS WILL DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM THIS AFTERNOON AND 2 AM THURSDAY MORNING. * LOCATIONS: MAINLY ALONG THE UPPER EASTERN SIERRA SLOPES AND BELOW CANYON OPENINGS. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA FROM THE OWENS VALLEY. HIKERS AND OTHER RECREATIONAL ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-525-011900- /O.NEW.KVEF.WI.Y.0006.150402T0400Z-150402T1700Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 300 AM PDT WED APR 1 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT AND THE MORONGO BASIN...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM PDT THURSDAY. * WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME STRONGEST BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY. * LOCATIONS: BARSTOW...DAGGETT...FT IRWIN...TWENTYNINE PALMS. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
4 follow-up statements
254 WWUS75 KVEF 011712 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1012 AM PDT WED APR 1 2015 ...GUSTY WINDS EXPECTED ACROSS THE MOJAVE DESERT LATER TODAY AND TONIGHT... .A WEATHER DISTURBANCE WILL APPROACH THE AREA TODAY AND WINDS WILL INCREASE ACROSS THE EASTERN SIERRA SLOPES AND THE MOJAVE DESERT...INCLUDING LAS VEGAS...LATER THIS AFTERNOON AND CONTINUE INTO THURSDAY MORNING. CAZ524-526-NVZ019-020-022-020400- /O.EXB.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/ EASTERN MOJAVE DESERT-CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...BAKER...MOUNTAIN PASS... MITCHELL CAVERNS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 1012 AM PDT WED APR 1 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MUCH OF SAN BERNARDINO AND CENTRAL CLARK COUNTIES...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT THURSDAY. * WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME STRONGEST BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY. * LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE EXPECT ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED ROCK CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS EDGE. OTHER AREAS INCLUDE...PRIMM...SEARCHLIGHT...CAL-NEV-ARI...THE TOWN OF MT CHARLESTON...VIDAL JUNCTION...BAKER... AND MOUNTAIN PASS. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-525-020400- /O.EXT.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 1012 AM PDT WED APR 1 2015 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 AM PDT THURSDAY FOR THE WESTERN MOJAVE DESERT. * WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE IN THE EVENING AND BECOME STRONGEST BETWEEN 10 PM TONIGHT AND 6 AM THURSDAY. * LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-020400- /O.CON.KVEF.WI.Y.0006.150401T2300Z-150402T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1012 AM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT THURSDAY FOR THE EASTERN SLOPES OF THE SIERRA. * WINDS: WEST AT 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING: DOWNSLOPE WINDS WILL DEVELOP BY LATE AFTERNOON AND CONTINUE THROUGH MUCH OF THE NIGHT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 PM THIS AFTERNOON AND 2 AM THURSDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SLOPES OF THE SIERRA OF INYO COUNTY. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA FROM THE OWENS VALLEY. HIKERS AND OTHER RECREATIONAL ENTHUSIASTS SHOULD BE PREPARED TO ENCOUNTER STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ WOLCOTT
642 WWUS75 KVEF 020350 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 850 PM PDT WED APR 1 2015 ...GUSTY WINDS EXPECTED ACROSS THE SIERRA AND MOJAVE DESERT TONIGHT... .A WEATHER DISTURBANCE WILL MOVE INTO THE AREA TONIGHT INCREASING WINDS ACROSS THE EASTERN SIERRA SLOPES AND THE MOJAVE DESERT...INCLUDING LAS VEGAS.. CAZ519-021100- /O.CON.KVEF.WI.Y.0006.000000T0000Z-150402T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 850 PM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT THURSDAY FOR THE EASTERN SIERRA SLOPES. * WINDS: WEST AT 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: DOWNSLOPE WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MUCH OF THE NIGHT WITH THE STRONGEST WINDS EXPECTED BETWEEN 10 PM THIS EVENING AND 4 AM THURSDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SLOPES. * IMPACTS: DIFFICULT DRIVING CONDITIONS ON ROADS LEADING INTO THE SIERRA FROM THE OWENS VALLEY. UNSECURED ITEMS COULD BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITY TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523>526-NVZ019-020-022-021200- /O.CON.KVEF.WI.Y.0006.150402T0400Z-150402T1800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 850 PM PDT WED APR 1 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY FOR MUCH OF SAN BERNARDINO AND CENTRAL CLARK COUNTIES. * WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING AND BECOME STRONGEST BETWEEN MIDNIGHT AND 6 AM THURSDAY. * LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE EXPECTED ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED ROCK CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS EDGE. OTHER AREAS INCLUDE...PRIMM...SEARCHLIGHT... CAL-NEV-ARI...THE TOWN OF MT CHARLESTON...VIDAL JUNCTION...BAKER...AND MOUNTAIN PASS. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
416 WWUS75 KVEF 021058 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 358 AM PDT THU APR 2 2015 ...GUSTY WINDS EXPECTED ACROSS THE MOJAVE DESERT THIS MORNING... .A WEATHER DISTURBANCE WILL REMAIN IN THE AREA THIS MORNING WITH WINDS CONTINUING ACROSS THE MOJAVE DESERT... INCLUDING LAS VEGAS.. CAZ519-021200- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-150402T1100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 358 AM PDT THU APR 2 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. WIND HAS DECREASED ACROSS THE SIERRA AND OWENS VALLEY...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR THESE AREAS. $$ CAZ523>526-NVZ019-020-022-021800- /O.CON.KVEF.WI.Y.0006.000000T0000Z-150402T1800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 358 AM PDT THU APR 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH LATE THIS MORNING. * LOCATIONS: THE STRONGEST WINDS IN THE LAS VEGAS VALLEY ARE EXPECTED ALONG THE WESTERN EDGE OF THE VALLEY INCLUDING RED ROCK CANYON...SUMMERLIN...CENTENNIAL HILLS AND MOUNTAINS EDGE. OTHER AREAS INCLUDE...PRIMM...SEARCHLIGHT... CAL-NEV-ARI...THE TOWN OF MT CHARLESTON...VIDAL JUNCTION... BAKER...AND MOUNTAIN PASS. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND MAY REDUCE VISIBILITY ON AREA ROADS AT TIMES ESPECIALLY NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
664 WWUS75 KVEF 021747 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1047 AM PDT THU APR 2 2015 CAZ523>526-NVZ019-020-022-021900- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-150402T1800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 1047 AM PDT THU APR 2 2015 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. WINDS HAVE DECREASED BELOW ADVISORY CARTIER THIS MORNING AND WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE DAY. $$ WOLCOTT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:19 AM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 1, 12:19 AM PDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1219 AM PDT WED APR 1 2015 .SYNOPSIS...A WEAK SYSTEM WILL RESULT IN GUSTY WINDS ACROSS THE AREA TONIGHT. COOLER AIR WILL FILTER IN BEHIND THIS SYSTEM FOR WEDNESDAY. ANOTHER SYSTEM WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY BRINGING ANOTHER ROUND OF GUSTY WINDS AS WELL AS THE POTENTIAL FOR A FEW SHOWERS TO ESMERALDA AND NORTHERN LINCOLN COUNTIES. ADDITIONAL COOLING IS EXPECTED FOR THURSDAY AND FRIDAY. DRY WEATHER IS EXPECTED FOR THE WEEKEND ALONG WITH A WARMING TREND. GUSTY WINDS ARE ANTICIPATED TO RETURN FOR THE AFTERNOON AND EVENING HOURS ON EASTER. && .UPDATE...ISSUED A WIND ADVISORY FOR THE TWENTYNINE PALMS AREA THROUGH 8 AM FOR WINDS 25-35 MPH AND GUSTS UP TO 50 MPH. REPORTS OUT OF TWENTYNINE PALMS HAD GUSTS 40-50 MPH WITH VISIBILITY BRIEFLY REDUCED TO UNDER 2 MILES IN BLOWING DUST AND SAND. && .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO DECREASE OVER THE NEXT HOUR OR TWO WITH WIND SPEEDS GENERALLY UNDER 10 KTS BY 09Z. A WIND SHIFT TO THE NORTHWEST IS STILL FORECAST BETWEEN 14Z AND 16Z THIS MORNING WITH A SHIFT TO THE NORTHEAST OR EAST AT 5-10 KTS STILL POSSIBLE LATE THIS MORNING INTO THE EARLY AFTERNOON. SOUTHWEST WINDS RETURN LATER THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHWEST TO WEST WINDS AT 15-25 KTS WITH GUSTS OF 20-30 KTS ARE EXPECTED TO CONTINUE ACROSS THE MOJAVE DESERT WITH STRONGER WINDS IN THE WESTERN MOJAVE DESERT AND MORONGO BASIN AREA. GUSTY NORTHWEST WINDS 8-16 KTS WITH GUSTS TO 25 KTS ACROSS THE SOUTHERN GREAT BASIN. WINDS SHOULD DECREASE AREA WIDE THROUGH THE MORNING HOURS EXCEPT IN THE NORTHERN PORTION OF THE OWENS VALLEY. MAINLY SOUTHWEST WINDS ARE EXPECTED FOR WEDNESDAY AT 6-12 KTS. THE OWENS VALLEY SHOULD SEE MAINLY NORTH WINDS AT 8-16 KTS WITH GUSTS TO 20 KTS. ISOLATED SHOWERS ARE POSSIBLE WEDNESDAY NIGHT IN ESMERALDA AND NORTHERN LINCOLN COUNTIES WITH CIGS AS LOW AS 5K-7K FEET. OTHERWISE DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT. && .PREVIOUS DISCUSSION...354 PM PDT... .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. MARCH IS GOING OUT LIKE A LAMB - AT LEAST WITH RESPECT TO TEMPERATURES - ACROSS THE AREA THIS AFTERNOON WITH HIGHS ONCE AGAIN WELL ABOVE NORMAL. THIS WILL LOCK DOWN THIS MARCH AS ONE OF THE WARMEST ON RECORD ACROSS THE AREA. FULL RANKINGS AND FINAL STATS WILL BE CRANKED OUT THIS EVENING AND TOMORROW ONCE ALL THE NUMBERS ARE CRUNCHED. HOWEVER, THE ROAR OF THE MARCH LION WILL BE HEARD ONE LAST TIME AS GUSTY WINDS BLOW ACROSS THE AREA IN RESPONSE TO A MID/UPPER LEVEL AXIS WORKING ACROSS NEVADA. BASED ON THE STRENGTH OF THE MID AND UPPER LEVEL WINDS, MOST AREAS SHOULD FALL SHORT OF WIND ADVISORY CRITERIA. THE BEST LIKELIHOOD TO SEE WIND ADVISORY CONDITIONS WILL BE ACROSS NORTHWEST SAN BERNARDINO COUNTY AND THE WIND ADVISORY FOR THIS EVENING AND EARLY TONIGHT LOOKS GOOD HERE. WE COULD SEE SOME AREAS OF BLOWING DUST, ESPECIALLY NEAR AND DOWNWIND OF ANY DRY LAKE BEDS AND EMPTY, SPARSELY VEGETATED LAND PARCELS. THE LAST OF THE CIRRUS SHOULD MOVE OUT OF THE AREA THIS EVENING AND A CLEAR SKY IS EXPECTED FOR TONIGHT. WITH THE WINDS STAYING UP, MOST SPOTS SHOULD NOT DROP OFF TOO QUICK EXCEPT WHERE COOLER AIR STARTS TO ADVECT IN QUICKER. FOR TOMORROW, THE FLOW ALOFT FLATTENS AND GOES FAIRLY WESTERLY. HOWEVER, THERMAL PROFILES COOL SIGNIFICANTLY ALLOWING FOR HIGHS TO BE ABOUT 8 DEGREES LOWER THAN TODAY. I SIDED WITH STATISTICAL GUIDANCE FOR HIGHS. THIS WILL CERTAINLY FEEL MORE REFRESHING FOLLOWING DAYS OF RECORD TO NEAR RECORD WARMTH. WINDS SHOULD ALSO DROP OFF IN MOST AREAS BY MID-MORNING. THE NEXT MID/UPPER LEVEL TROUGH IS SLATED TO DIVE ACROSS NORCAL ON WEDNESDAY AFTERNOON AND INTO NEVADA AND CENTRAL CALIFORNIA BY EARLY THURSDAY MORNING. THIS WILL ONCE AGAIN RESULT IN ANOTHER ROUND OF GUSTY WINDS. A 100 KT+ JET AT 250 MB IS SLATED TO CROSS THE AREA PER THE 12Z OPERATIONAL GFS, HOWEVER, THE WINDFIELDS ARE SHOWN TO NOT BE IN PERFECT ALIGNMENT WITH HEIGHT WHICH WILL LIMIT THE ABILITY OF THE STRONGEST WINDS ALOFT FROM FULLY MIXING DOWN. CROSS SECTIONS OF THE 4KM ARW AND NMM MODELS SHOW NO SIGN OF A CRITICAL LAYER TO THE LEE OF THE SOUTHERN SIERRA OR SPRING MOUNTAINS, HOWEVER, LOCALLY GUSTY WINDS TO 45 MPH OR SO CAN BE EXPECTED ON RIDGETOPS AND DOWNWIND OF HIGHER MOUNTAIN RANGES. ACROSS THE MOJAVE DESERT, WINDFIELDS ARE BETTER ALIGNED BUT IT STILL APPEARS MOST AREAS WILL FALL SHORT OF WIND ADVISORY CRITERIA. HOWEVER, WE COULD STILL SEE A FEW SPOTS WITH BLOWING DUST MAINLY NEAR AND DOWNWIND OF DRY LAKE BEDS. A STRONG VORT MAXIMUM IS SLATED TO MOVE THROUGH THE BASE OF THE 500 MB TROUGH, WHICH COMBINED WITH ENOUGH MID-LEVEL MOISTURE SHOULD BE ENOUGH TO SET OFF A FEW SHOWERS IN THE HIGHER ELEVATIONS OF THE SOUTHERN GREAT BASIN ON WEDNESDAY NIGHT INTO THURSDAY, MAINLY IN ESMERALDA AND NORTHERN LINCOLN COUNTIES. BASED ON 700 MB TEMPS, PRECIP SHOULD ALL SNOW WEDNESDAY NIGHT THEN MIX WITH OR TRANSITION TO RAIN ON THURSDAY. A LIGHT COATING OF SNOW IS NOT OUT OF THE QUESTION IN ANY HEAVIER SHOWER ACTIVITY. TEMPS ON THURSDAY SHOULD DROP ANOTHER 10 DEGREES OR SO FOR HIGHS. BASED ON THE LATEST FORECAST SOUNDINGS, SOME GUIDANCE MAINLY THE CONS AND BIAS CORRECTED GUIDANCE MAY STILL BE TOO WARM FOR HIGHS. GUSTY NORTH WINDS TO 10-20 MPH ARE EXPECTED FOR THURSDAY AND LESS-SO INTO FRIDAY. HIGHS ON FRIDAY SHOULD BE A FEW DEGREES LOWER THAN THURSDAY AS WE ARE IN A WEST-NORTHWEST FLOW ALOFT. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT. THE SPRING SWING WILL BE IN FULL FORCE AS TEMPS MODERATE BACK UP ON SATURDAY AS THE FLOW ALOFT TRANSITIONS BACK TO THE WEST-SOUTHWEST IN RESPONSE TO WEAK RIDGING ALOFT. ANOTHER MID/UPPER LEVEL TROUGH IS EXPECTED TO DIG SOUTH OFF THE COAST SATURDAY NIGHT INTO SUNDAY. FOR NOW, THE MAIN ISSUE INITIALLY OVER THE WEEKEND MAY BE SOME HIGH CLOUDS THAT SNEAK IN, ESPECIALLY ON SATURDAY AFTERNOON INTO SUNDAY FROM THE SOUTHWEST. HOWEVER, BY SUNDAY AFTERNOON, ANOTHER ROUND OF GUSTY WINDS IS POSSIBLE WHICH COULD BLOW AWAY ANY EASTER BONNETS. ALTHOUGH THE JET IS ONLY SHOWN TO BE 80 KTS AT 250 MB, THE DIGGING LOOK OF THE TROUGH LOOKS TO LEAD TO A BETTER ALIGNMENT OF THE WINDFIELDS WITH HEIGHT WHICH WOULD RESULT IN STRONGER WINDS AT THE SURFACE. GUSTS OF 35-45 MPH LOOK POSSIBLE ACROSS MUCH OF THE MOJAVE DESERT AND IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT. THE LATEST OPERATIONAL MODELS BRING A DEEP (FOR APRIL AND THIS COLD SEASON) MID/UPPER LEVEL TROUGH AXIS ACROSS THE AREA ON MONDAY AND POSSIBLY LINGER IT INTO TUESDAY. I LOWERED TEMPS SEVERAL DEGREES FROM SUNDAY NIGHT ONWARD AND WE MAY NOT BE LOW ENOUGH AS A LOT OF THE BIAS CORRECTED AND CONS MODELS MAY HAVE TOO MUCH OF A WARM BIAS GIVEN RECENT TEMPS. AS A RESULT, TEMPS WERE TRENDED TOWARD STATISTICAL GUIDANCE WHICH WAS WARMER THAN WHAT FORECAST SOUNDINGS SUGGEST. EITHER WAY, THIS TROUGH LOOKS TO LACK ANY MOISTURE TAP AND THUS WE SHOULD SEE DRY CONDITIONS CONTINUE INTO EARLY NEXT WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...SALMEN PREV DISCUSSION...STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:01 AM PDT | Red Flag Warning | VEF | Inyo, Tulare | 18 hr |
Nearby
Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.